Alert archive / Iowa / Tornado Warnings in 1999
Tornado Warning 22, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 1, 1999, 4:20 PM CDT for Clinton County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1999, 4:20 PM CDT (21:20 UTC)
- Expired
- Jun 1, 1999, 4:55 PM CDT
- In force
- 35 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Clinton County, IA
The radar
The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249 WFUS1 KMLI 012125 RRA TORMLI IAC045-012155- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 420 PM CDT TUE JUN 1 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CLINTON COUNTY IN EAST CENTRAL IOWA * UNTIL 455 PM CDT * AT 422 PM CDT... DOPPLER RADAR INDICATED A DEVELOPING TORNADO 13 MILES NORTHWEST OF CLINTON OR 4 MILES WEST OF TEEDS GROVE MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... TEEDS GROVE AROUND 430 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR MEYER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 1, 3:09 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 1, 3:09 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 309 PM CDT TUE JUN 1 1999 ...GLOBALLY... LONGWAVE PATTERN HAS BEEN AMPLIFYING OVER THE PAST SEVERAL DAYS FROM A SEMI ZONAL FLOW WITH ENERGY STARTING TO BE DIVIDED BETWEEN BOTH THE NORTHERN AND SOUTHERN STREAM. THE CURRENT RIDGE/TROF/RIDGE ACROSS NORTH AMERICA IS UNDERGOING A CHANGE WITH RETROGRESSION OF THE TROF BACK INTO THE WESTERN PART OF THE CONTINENT. WATER VAPOR SHOWS SEVERAL POWERFUL SHORTWAVES (-250+ DEKAMETER FALLS IN THE PAC NW) THAT WILL DIG SOUTH AMPLIFYING AND RETROGRESSING THE TROF TO THE INTERMOUNTAIN REGION. THIS PATTERN SHOULD HOLD THROUGH NEXT WEEKEND BEFORE THE UNSTABLE 5 WAVE PATTERN IN THE MID LATITUDES FORCES ANOTHER CHANGE AROUND THE SECOND HALF OF NEXT WEEK. THE END RESULT MEANS WARMER THAN NORMAL TEMPERATURES BEGINNING LATE THIS WEEK AND INTO THE FIRST PART OF NEXT WEEK. ...LOCALLY... VERY IMPRESSIVE SHORTWAVE DROPPING SOUTHEAST OUT OF THE PACIFIC NORTHWEST WITH ANOTHER IMPRESSIVE SHORTWAVE IN WATER VAPOR/PROFILER DATA OVER SOUTHWEST IOWA AT 18Z. LLJ STARTING TO STRENGTHEN ACROSS MISSOURI WITH 30 KNOTS NOTED WHILE 50- 60 KNOTSPEED MAX IS MOVING ACROSS KANSAS/MISSOURI AT 500 MB. SURFACE ANALYSIS HAS THE LOW NEAR DSM AT 18Z WITH THE WARM FRONT RUNNING ROUGHLY EAST ALONG I80 WHILE COLD FRONT EXTENDS SOUTH INTO SOUTHEAST KANSAS. SEVERAL PREFRONTAL TROFS EXIST ACROSS MISSOURI WITH THE MAIN ONE RUNNING FROM DSM TO IRK AND THEN TO SGF. THIS TROF IS SUPPORTING THE SQUALL LINE ACROSS MISSOURI/SOUTHERN IOWA WITH CAPES AHEAD OF THE TROF RUNNING 1500- 2500 J/KG. MOISTURE ANALYSIS HAS LOW TO MID 60 DEWPOINTS ACROSS THE AREA WITH 70 DEW POINTS AS NEARBY AS I70 IN MISSOURI. DVN 88D HAS WAA PRECIPITATION ACROSS NORTHEAST IOWA WITH CLEARING SKIES AHEAD OF THE TROF AND COLD FRONT. PROBLEMS THIS PACKAGE ARE MANY WITH VERY SHORT TERM BEING SEVERE WEATHER...THEN RAIN/TEMPERATURES/CLOUD COVER. 12Z MODELS APPEAR TO HAVE INITIALIZED OK WITH THE AVN/NGM DOING BETTER THAN THE ETA STRENGTH WISE AT 18Z. THE ETA IS WEAKENING THE IOWA SHORTWAVE AND PAC NORTWEST SHORTWAVE BY 18Z WHILE THE AVN/NGM MAINTAIN THE STRENGTH. THIS IS REAFFIRMED BY THE INITIALIZATION OF THE 12/15/18Z RUC WHICH MAINTAIN THE STRENGTH OF THE SHORTWAVES. THEREFORE OVERALL PERFORMANCE OF THE ETA IS HIGHLY SUSPECT AND QUESTIONABLE. BELIEVE FOR THE NEAR SHORT TERM THE RUC IS HANDLING THE SITUATION THE BEST WITH A TRANSLATION INTO THE AVN/NGM FOR LATER PERIODS. RUC MOVES IOWA SHORTWAVE INTO EASTERN IOWA BY 06Z WITH AVN/NGM CONTINUING TREND OF DOWNWARD MOTION AND DRYING OUT THE AREA AFTER MIDNIGHT. THUS RAIN THROUGH MIDNIGHT WITH RAIN ENDING FROM WEST TO EAST AFTER MIDNIGHT LOOKS GOOD. ON WEDNESDAY CLOUDS SHOULD CONTINUE TO BREAK UP BUT SOME RESIDUAL MOISTURE/CYCLONIC FLOW ALOFT SHOULD BE ENOUGH TO POP SC/CU. ANOTHER RIPPLE COMES THROUGH DURING THE DAY WEDNESDAY WHICH MIGHT BE ENOUGH TO POP A SHOWER BUT COVERAGE WOULD BE 10 PERCENT AT BEST AND WILL LEAVE OUT FOR NOW. RIDGE HOLDS IN PLACE ACROSS THE AREA WEDNESDAY NIGHT THROUGH THURSDAY WITH DRY CONDITIONS. RETURN FLOW THURSDAY NIGHT BRINGS INCREASING MOISTURE WITH SOME LIFT ACROSS THE AREA. THIS COMBINED WITH A THETA E RIDGE MAY BE ENOUGH TO MENTION LOW POPS. ...EXTENDED... EXTENDED LOOKS WARMER AND MORE ACTIVE AS SOUTHWEST LOW EJECTS OUT PIECES OF ENERGY. INITIAL THOUGHTS ARE A CHANCE OF RAIN EACH DAY. .DVN...NONE. NC
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:27 PM CDT | Tornado Warning | DVN | Jackson | 28 min |
| Jun 1, 4:49 PM CDT | Tornado Warning | DVN | Jackson | 36 min |
Nearby
Tornado Warnings in Iowa, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.